Got Bed Bugs? Bedbugger Forums » General Topics

Permethrin cream (scabicide) - same active ingredient as the pesticide?

(6 posts)
  1. confusedaboutthis

    newbite
    Joined: Oct '11
    Posts: 31

    offline

    Posted 8 years ago
    Tue Oct 25 2011 18:16:10
    #



    Login to Send PM

    I went to go see the doctor just to get my bites looked at.
    I explained my situation, bugs, and treatment. She told be it is entirely possible that my marks are scabies, so she sent me off with a tube of permethrin cream.
    I figured hell, whats the harm, and slathered in on last night. Woke up this morning and every single one of my previous bites/marks is inflammed, crazy looking!

    Anyway, my question is kind of random, and really probably unimportant but:

    Is the active ingredient in the scabicide Permethrin the same as the residual pesticide used to combat BBs?

  2. AshamedandScratching

    senior member
    Joined: Aug '11
    Posts: 659

    offline

    Posted 8 years ago
    Tue Oct 25 2011 18:37:35
    #



    Login to Send PM

    You should talk to your doctor about the reaction. They'll know what that means or if it's normal. But unless you were warned about it, it's best to report it.

    As for chemical names, as scabies are an insect, possibly they are related. It's likely very different from what our PCOs here use. As a former medical field worker, the best source of information regarding medicine is your doctor or pharmacist.

  3. confusedaboutthis

    newbite
    Joined: Oct '11
    Posts: 31

    offline

    Posted 8 years ago
    Tue Oct 25 2011 18:42:18
    #



    Login to Send PM

    They warned of 'enhanced' itching from the cream, so it is pretty normal. I don't have any concerns, just wondering if I in fact slept in a coat of residual pesticide last night.

  4. OhNoes

    member
    Joined: Sep '11
    Posts: 125

    offline

    Posted 8 years ago
    Tue Oct 25 2011 18:48:26
    #



    Login to Send PM

    via our friend wikipedia: Permethrin.

    The short answer is yes.

  5. AshamedandScratching

    senior member
    Joined: Aug '11
    Posts: 659

    offline

    Posted 8 years ago
    Tue Oct 25 2011 18:54:59
    #



    Login to Send PM

    Check the information that came with your medicine. It will give you far more accurate information.

  6. Nobugsonme

    your host
    Joined: Mar '07
    Posts: 22,265

    offline

    Posted 8 years ago
    Tue Oct 25 2011 23:07:49
    #



    Login to Send PM

    I was misdiagnosed with scabies. The Elimite RX cream made me ill. I was itchy and also had a fever. Not fun. And, of course, I didn't have scabies.

    Definitely read the packaging information and let the doctor know about your side effects.

    I started and run the site but am "not an expert."

RSS feed for this topic


Reply

You must log in to post.

297,187 posts in 50,134 topics over 155 months by 21,917 of 22,411 members. Latest: ij430jf, patbb, Peachyy92